Flood, Rock Island
- When
- October 22, 10:15 PM CST
- Where
- Rock Island County, Rock Is
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
Law enforcement reported numerous streets flooded.
Event Summary for 10/22/01:On the evening of October 22, a warm front extended from Southeast Iowa, through Northwest Illinois. Warm unstable air riding northward over this boundary, helped fuel strong thunderstorms across portions of Eastern Iowa, and Northwest Illinois.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Event Summary for 10/22/01:On the evening of October 22, a warm front extended from Southeast Iowa, through Northwest Illinois. Warm unstable air riding northward over this boundary, helped fuel strong thunderstorms across portions of Eastern Iowa, and Northwest Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Oct 22, 12:15 PM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 115 PM CDT MON OCT 22 2001 WEST-TO-EAST WARM FRONT NUDGING NORTH OF IA/MO BORDER AS NE SHORT WAVE CONTINUES TO INDUCE SFC CYCLOGENESIS OVER KS. MSAS INDICATED PRESSURE FALLS BULLSEYE OVER SOUTHWEST IA INDICATING EVENTUAL PATH OF SFC WAVE PROPAGATION THIS EVENING...WITH IT CONTINUING TO JUST NORTHEAST OF DBQ BY 06Z TUE...AND ACRS WI DURING LATE NIGHT AS NEBRASKA H5 VORT TAKES PATH JUST NORTH OF SFC REFLECTION. INCREASING ELEVATED CONVECTIVE COMPLEX ALONG H85 FRONT OVER WEST CENTRAL AND NORTHERN CWA...TO CONTINUE TO BE MAIN SHORT TERM CONCERN BEFORE IT SHIFTS INTO WI TONIGHT...BUT SOUTHERN CWA TO EVENTUALLY GET INTO THE ACT AS MORE SFC BASED PRE-COLD FRONTAL CONVECTION SWEEPS FROM WEST-TO-EAST AROUND MIDNIGHT INTO THE LATE NIGHT HOURS. TEMPS SHOULD BE HELD UP TONIGHT FOR MILD LOW REGIME...EVEN ACRS NORTH AS DRY DPT EAST-NORTHEAST SFC FLOW INFLUX HAS BEEN NIXED BY ADVANCING WARM FRONT. PORTIONS OF WEST CENTRAL INTO NORTHEAST CWA MAY NEED LOCALLY HEAVY RAIN WORDING FOR REPEATED ACTIVITY. WILL HOLD OFF ON FLOOD WATCH ACRS FAR SOUTH THAT WERE HIT HARD LAST NIGHT...AS THEY ARE RECEIVING A TEMPORARY REPRIEVE FROM CONVECTIVE ACTION TODAY ENOUGH TO RECOVER...AND HOPE LATER NIGHT PRE-COLD FRONTAL CONVECTION NOT PROGRESSIVE/NOT LONG-LASTING. TEMPORARY LULL ON TUE BEFORE STRONG DIGGING JET INTO SOUTHERN PLAINS TUE NIGHT/WED MORNING BRINGS DIGGING TROUGH AND ANOTHER ROUND OF PUMMELING VORTS FOR CONVECTIVE THREAT LATER TUE NIGHT INTO WED MORNING....BEFORE BIG CHILL TAKES PLACE IN DEEPENING UPPER VORTEX CYCLONIC WRAP-AROUND LATE WED AND WED NIGHT. LONGER RANGE(THU-MON)...MEDIUM RANGE MODELS STILL IN REASONABLE AGREEMENT OF CONTINUING TREND OF POLAR VORTEX SETTING UP SHOP NEAR JAMES BAY TOWARD END OF WEEK...WITH UPPER MIDWEST BATHED IN STIFF CAA CYCLONIC FLOW. BOTH EURO AND MRF HINT AT VORT SPOKE ROTATING DOWN THROUGH THIS FLOW THU NIGHT FOR PRECIP CHANCE INTO FRI MORNING... WITH LOW LEVEL CRITICAL THICKNESSES/TEMPS STILL SUPPORTING SNOW. HIGHLY AMPLIFIED RIDGE TO THEN EDGE OVER THE UPPER MS RVR VALLEY FOR DRY BUT CHILLY START TO WEEKEND...WITH REINFORCING BACKDOOR COLD SURGE FRI NIGHT AND SAT. SLOW MODERATION TO RECOVER HIGH TEMPS FROM 40S BACK INTO 50S SUN INTO MON. .DVN... IA...NONE. IL...NONE. MO...NONE. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT MON OCT 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM VINTON IA URBAN FLOODING
10/22/01 BENTON SEVERAL STREETS AND
INTERSECTIONS FLOODED
IN VINTON. SOME ROADS
BEING BARRICADED AND A
FEW CARS STALLED.WATER
MORE THAN CURB DEEP IN
PLACES. REPORTED BY
EMERGENCY MANAGEMENT.IAZ041-042-051-052-230500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 937 PM CDT MON OCT 22 2001 ...URBAN AND SMALL STREAM ADVISORY CANCELED FOR BENTON...SOUTHERN DELAWARE...AND NORTHWEST LINN COUNTIES... THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR BENTON...SOUTHERN DELAWARE...AND NORTHWEST LINN COUNTIES HAS BEEN CANCELED. THE ADVISORY CONTINUES IN EFFECT FOR DUBUQUE COUNTY UNTIL 1230 AM. CALLS TO LOCAL SHERIFF DEPARTMENTS INDICATE WATER CONTINUES TO POND ON ROADS IN DUBUQUE COUNTY. BENTON...DELAWARE...AND LINN COUNTY SHERIFF DEPARTMENTS REPORT NO ADDITIONAL PROBLEMS WITH FLOODING. LOCALIZED PONDING OF WATER ON ROADS IS STILL POSSIBLE ACROSS BENTON...LINN...AND DELAWARE COUNTIES...BUT CONDITIONS WILL IMPROVE THROUGH MIDNIGHT.
IAZ087>089-230500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 954 PM CDT MON OCT 22 2001 ...URBAN AND SMALL STREAM ADVISORY CONTINUES FOR JEFFERSON... HENRY...AND DES MOINES COUNTIES UNTIL 1230 AM... THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR JEFFERSON... HENRY...AND DES MOINES COUNTIES CONTINUES IN EFFECT UNTIL 1230 AM. CALLS TO LOCAL SHERIFF DEPARTMENTS INDICATE NO NEW FLOODING PROBLEMS IN THE COUNTIES. JEFFERSON COUNTY REPORTED THAT SEVERAL ROADS WERE COVERED WITH WATER BETWEEN 630 PM AND 8 PM. RADAR SHOWS ANOTHER ROUND OF HEAVY RAIN TRAINING THROUGH JEFFERSON COUNTY...MOVING SLOWLY EAST. DUE TO ALREADY SATURATED SOILS IN THE AREA...ANY NEW RAINFALL WILL RUN OFF QUICKLY CAUSING RENEWED FLOODING. MOTORISTS SHOULD FIND ALTERNATIVE ROUTES AND AVOID LOW WATER CROSSINGS IN JEFFERSON COUNTY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT MON OCT 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM DAVENPORT IA URBAN FLOODING
10/22/01 SCOTT STREET FLOODING.
REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 PM CDT MON OCT 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM FAIRFIELD IA URBAN FLOODING
10/22/01 JEFFERSON SEVERAL STREETS FLOODED
BETWEEN 630 AND 8 PM.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 PM CDT MON OCT 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM MUSCATINE IA URBAN FLOODING
10/22/01 MUSCATINE SIX INCHES OF WATER
COVERING PARK AVENUE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Law enforcement reported numerous streets flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270297.